bipolar disorder, Dr. Paul Markovitz  Q. As a child I had what I now know to be OCD. I am a very anxious worrisome person. In the last few years I have also dealt with depression. My physicist thinks I have ADD. I have been placed on Ritalin .05 mg 2xdaily. I am also on Klonopin .05mg 3xdaily. I've got to be honest I don't feel that much different, except I feel really tired a lot. I have just been on the Ritalin for almost a week, and I started taking it right in the beginning of my PMS week, and it is becoming more severe,(the PMS)I didn't know if that would maybe affect the effect of the medication.

  A. I would go over your medications with your psychiatrist. Klonopin tends to be sedating for most folks. It is a high potency benzodiazepine, used to decrease anxiety. Most folks call them tranquilizers. It is 30-times as potent as Valium on a mg per mg basis. If you are anxious, stimulants like Ritalin usually make things worse, and for sure will not decrease anxiety, nor help with obsessing.

The Serotonin reuptake inhibitors (Prozac, Zoloft, Luvox, Celexa and Paxil) help with obsessionality as does the Serotonin noradrenaline reuptake inhibitor Effexor XR. These would be better choices, and you could probably get by on just a single medication.